MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RADIUS CROSS CONNECTOR PLUG DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE RADIUS CROSS CONNECTOR PLUG DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 486619250
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery, the tip of the 2 drivers broke when the surgeon used them to fasten the 20mm cross connector.Finally, the surgeon did not used the connector.
 
Additional Manufacturer Narrative
Lot# 133907.Visual inspection, device history review, complaint history review, risk assessment.The customer reported event was confirmed via visual insp.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The most likely cause of the reported event was determined to be related to (1) overloading from the user's cantilever force on the tip of the instrument based on the asymmetric damage; (2) normal wear and high frequency usage - the product age of 3+years and sign of wear.
 
Event or Problem Description

Brand Name
RADIUS CROSS CONNECTOR PLUG DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5964935
Report Number0009617544-2016-00370
Device Sequence Number10860592
Product Code LXH
UDI-Device Identifier07613327276305
UDI-Public(01)07613327276305
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number486619250
Device Lot Number133907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/20/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1